Alert archive / Colorado / Tornado Warnings in 2007
Tornado Warning 78, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jul 3, 2007, 4:24 PM MDT for Kit Carson County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 4:24 PM MDT (22:24 UTC)
- Expired
- Jul 3, 2007, 5:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:37 PM MDT | TORNADO | 3 W Seibert, CO | MULTIPLE REPORTS FROM LAW ENFORCEMENT. REPORT CORRECTED FOR TIME OF EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -647 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 032224 TORGLD COC063-032330- /O.NEW.KGLD.TO.W.0078.070703T2224Z-070703T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 424 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 530 PM MDT * AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO 8 MILES NORTHWEST OF SEIBERT...MOVING NORTHWEST AT 5 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHWESTERN KIT CARSON COUNTY AROUND 440 PM MDT THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 392 AND 412. IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND A CULVERT...DITCH...OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3922 10314 3923 10274 3957 10276 3956 10315 $$
2 follow-up statements
000 WWUS53 KGLD 032259 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 459 PM MDT TUE JUL 3 2007 COC063-032330- /O.CON.KGLD.TO.W.0078.000000T0000Z-070703T2330Z/ KIT CARSON CO- 459 PM MDT TUE JUL 3 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTHWESTERN KIT CARSON COUNTY... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SEIBERT...MOVING SOUTH AT 10 MPH. THE TORNADO WILL BE NEAR... RURAL WESTERN KIT CARSON COUNTY AROUND 510 PM MDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 392 AND 412. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING BRIEF TORNADOES. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 3922 10314 3923 10274 3957 10276 3956 10315 $$
000 WWUS53 KGLD 032327 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 527 PM MDT TUE JUL 3 2007 COC063-032337- /O.EXP.KGLD.TO.W.0078.000000T0000Z-070703T2330Z/ KIT CARSON CO- 527 PM MDT TUE JUL 3 2007 ...THE TORNADO WARNING FOR NORTHWESTERN KIT CARSON COUNTY EXPIRES AT 530 PM MDT... THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO SOUTHWESTERN KIT CARSON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3922 10314 3923 10274 3957 10276 3956 10315 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 3, 2:33 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 3, 2:33 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT TUE JUL 3 2007 .DISCUSSION...A PERSISTENT RIDGE WILL CONTINUE WEST OF THE ROCKIES THROUGH FRIDAY NIGHT. A TROUGH AXIS OVER EASTERN COLORADO WILL MOVE THROUGH TONIGHT AND BE FOLLOWED BY HIGH PRESSURE WHICH WILL LINGER THROUGH FRIDAY. THE MAIN FORECAST PROBLEM IS POPS FOR TONIGHT/WEDNESDAY. FOR TONIGHT THE PROSPECTS LOOK GOOD FOR PRECIPITATION WITH A DECENT SHORTWAVE NEAR CYS HEADING SOUTHEAST TOWARD NORTHWEST KANSAS. SURFACE DEWPOINTS ARE IN THE 50S AND TO AROUND 60 ACROSS THE CWA. NAM BUFKIT SOUNDINGS INDICATE A GOOD MOISTURE PROFILE. STORMS ALREADY FIRING ALONG THE FRONT IN NORTHEAST COLORADO SHOULD CONTINUE TO DEVELOP AND THEN MOVE EAST ACROSS THE FORECAST AREA TONIGHT. LIKELY POPS LOOK REASONABLE. STORM MOVEMENT IS ONLY AROUND 9 KTS AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH THERE COULD BE SOME LOCALLY HEAVY RAINFALL AMOUNTS. IN ADDITION...ENOUGH SHEAR AND CAPE EXISTS FOR SEVERE THUNDERSTORMS. PLAN TO MENTION LARGE HAIL AND DAMAGING WIND IN ZONES. A SLIGHT CHANCE SHOULD EXIST WEDNESDAY MORNING WITH REMNANTS OF MCS POSSIBLY AFFECTING THE FAR SOUTHEAST ZONES. SUBSIDENCE AND MORE STABLE AIR SHOULD INHIBIT THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND NIGHT. THIS DRY TREND SHOULD CONTINUE THROUGH FRIDAY NIGHT DUE TO SUBSIDENCE CONTINUING. SEVERE THUNDERSTORM WATCH 478 HAS BEEN ISSUED FOR THE REST OF THIS AFTERNOON AND EVENING UNTIL 11 PM MDT FOR ALL OF THE FORECAST AREA EXCEPT GRAHAM AND NORTON COUNTIES IN KANSAS. MAX TEMPERATURES SHOULD RANGE IN THE UPPER 80S IN THE WEST TO THE MID 90S IN THE EAST. MIN TEMPERATURES WILL FALL TO THE LOWER 60S THROUGH THE PERIOD. IN THE EXTENDED...THE RIDGE WILL PERSIST OVER THE ROCKIES PER THE GFS THROUGH THIS PERIOD. A SURFACE TROUGH WILL FOCUS MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT STARTING SUNDAY NIGHT AND AGAIN MONDAY NIGHT AS SHORTWAVE ENERGY ROTATES AROUND THE HIGH. SLIGHT CHANCE POPS SHOULD HANDLE THIS SCENARIO AT THIS POINT. TEMPERATURES SHOULD BE IN THE MID/UPPER 90S. A FRONT COMES THROUGH ON MONDAY WITH ONLY SLIGHT COOLING EXPECTED. MIN TEMPERATURES SHOULD BE IN THE 60S. && .AVIATION...VFR CONDITIONS WILL CONTINUE THIS EVENING WITH THE EXCEPTION A LINE OF THUNDERSTORMS ACROSS NORTHEAST COLORADO AND NORTHWEST KANSAS. CONDITIONS IN AND NEAR THE STORMS COULD GO DOWN TO MVFR WITH SOME LOCAL IFR CONDITIONS. TWEB ROUTES 263...273...275 AND 314 WILL BE AFFECTED BY THUNDERSTORMS...SOME WHICH COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. CONDITIONS WILL IMPROVE TO VFR BEHIND THE STORMS LATER TONIGHT AND WEDNESDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Jul 3, 10:41 AM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT TUE JUL 3 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT TUE JUL 3 2007 /1141 AM CDT TUE JUL 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ADVANCING COLD FRONT ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE AREA LATE TUESDAY INTO EARLY WEDNESDAY. AHEAD OF THIS FRONT...STRONG SURFACE HEATING COMBINED WITH AMPLE LOW LEVEL MOISTURE AND SUFFICIENT INSTABILITY WILL GENERATE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. STORM MOTION WILL BE TOWARD THE SOUTHEAST. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SINCE THIS FRONT IS FORECAST TO REMAIN IN THE AREA ON THE 4TH OF JULY...SCATTERED THUNDERSTORMS ARE ONCE AGAIN A POSSIBILITY IN THE MORNING AND AFTERNOON. THIS TIME...SHEAR IS FORECAST TO BE WEAKER ALTHOUGH HAIL AND LOCALLY DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BLM
In the hours before
Local storm report, Jul 3, 3:28 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TORNADO 13 N SEIBERT 39.49N 102.87W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 3, 3:39 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
339 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TORNADO 10 N SEIBERT 39.44N 102.87W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
MULTIPLE REPORTS OF TWO TORNADOES AT THE SAME TIME WITH
THE SAME STORM AT ABOUT 2130Z
&&
SJOHNSONLocal storm report, Jul 3, 3:52 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
352 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TORNADO 12 N BETHUNE 39.48N 102.42W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 3, 4:15 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
415 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 5 NW BURLINGTON 39.36N 102.34W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:26 PM MDT | Tornado Warning | GLD | Kit Carson | 64 min |
| Jul 3, 3:50 PM MDT | Tornado Warning | GLD | Kit Carson | 55 min |
| Jul 3, 4:41 PM MDT | Tornado Warning | GLD | Kit Carson | 64 min |
| Jul 3, 5:23 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 67 min |
| Jul 3, 5:44 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 61 min |
Nearby
Tornado Warnings in Colorado, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.